Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 79, NWS Tulsa, OK

July 5, 2017Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jul 5, 2017, 8:06 AM CDT for Pushmataha County, Oklahoma. It took effect at Jul 5, 2017, 10:53 AM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2017, 8:06 AM CDT (13:06 UTC)
In effect from
Jul 5, 2017, 10:53 AM CDT
Expired
Jul 6, 2017, 3:43 AM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 155 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2). The gauge peaked at 26.12 ft at Jul 5, 2017, 1:00 PM CDT.

actionminormoderate10203007/0507/0607/07
Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

458 
WGUS44 KTSA 051306
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
806 AM CDT Wed Jul 5 2017


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
OKC127-052106-
/O.NEW.KTSA.FL.W.0079.170705T2141Z-170706T0843Z/
/ANTO2.1.ER.170705T2141Z.170706T0000Z.170706T0243Z.NO/
806 AM CDT Wed Jul 5 2017

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Kiamichi River near Antlers
* from this afternoon to late tonight, or until the warning is 
  cancelled.
* At  7:30 AM Wednesday, the stage was 20.36 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The Kiamichi River near Antlers is expected to rise 
  above flood stage late this afternoon and continue to rise to near 
  25.5 feet by this evening. The river is expected to fall below 
  flood stage tonight.
* Impact...At 25.0 feet, minor flooding begins along the west bank of 
  the Kiamichi River near Moyers. Campers along the river should move
  to higher ground.
 
&&
 
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569

$$
3 follow-up statements
541 
WGUS84 KTSA 051553
FLSTSA
Flood Statement
National Weather Service Tulsa OK
1053 AM CDT Wed Jul 5 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
OKC127-052353-
/O.EXT.KTSA.FL.W.0079.170705T1553Z-170706T2330Z/
/ANTO2.1.ER.170705T1457Z.170706T0600Z.170706T1730Z.NO/
1053 AM CDT Wed Jul 5 2017

...Flood Warning extended until Thursday evening...
The Flood Warning continues for
  The Kiamichi River near Antlers.
* from this morning to Thursday evening, or until the warning is 
  cancelled.
* At 10:30 AM Wednesday, the stage was 25.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Kiamichi River near Antlers will continue rising to 
  near 27.0 feet Thursday before dawn. The river is expected to fall 
  below flood stage early Thursday afternoon.
* Impact...At 27.0 feet, minor flooding occurs along the west bank of 
  the Kiamichi River near Moyers. Campers should move to higher 
  ground.
 
&&
 
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569

$$
036 
WGUS84 KTSA 051852
FLSTSA
Flood Statement
National Weather Service Tulsa OK
152 PM CDT Wed Jul 5 2017


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
OKC127-060252-
/O.EXT.KTSA.FL.W.0079.000000T0000Z-170707T0000Z/
/ANTO2.1.ER.170705T1457Z.170706T0600Z.170706T1800Z.NO/
152 PM CDT Wed Jul 5 2017

...Flood Warning extended until Thursday evening...
The Flood Warning continues for
  The Kiamichi River near Antlers.
* until Thursday evening, or until the warning is cancelled.
* At  1:30 PM Wednesday, the stage was 26.1 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Kiamichi River near Antlers will continue rising to 
  near 27.0 feet Thursday before dawn. The river is expected to fall 
  below flood stage early Thursday afternoon.
* Impact...At 27.0 feet, minor flooding occurs along the west bank of 
  the Kiamichi River near Moyers. Campers should move to higher 
  ground.
 
&&
 
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569

$$
342 
WGUS84 KTSA 060100
FLSTSA
Flood Statement
National Weather Service Tulsa OK
800 PM CDT Wed Jul 5 2017


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County. 
  
OKC127-060130-
/O.CAN.KTSA.FL.W.0079.000000T0000Z-170707T0000Z/
/ANTO2.1.ER.170705T1457Z.170705T1800Z.170705T2139Z.NO/
800 PM CDT Wed Jul 5 2017

The Flood Warning is cancelled for
  The Kiamichi River near Antlers.
* At  7:30 PM Wednesday, the stage was 22.95 feet.
* Flood stage is 25.0 feet.
* The river fell below flood stage late this afternoon.
* Forecast...The Kiamichi River near Antlers will continue falling 
  and remain below flood stage.
 
&&
 
LAT...LON 3442 9550 3417 9543 3419 9558 3424 9569 3441 9569

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:57 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 5, 6:57 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
657 AM CDT Wed Jul 5 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers/thunderstorms will continue across southeast Oklahoma
this morning but should generally remain south of MLC and FSM
TAF sites.  Further north, across NE OK/NW AR, IFR conditions
will continue before ceiling heights begin to increase around mid
morning.  There is the potential for fog to develop across
northwest Arkansas late tonight, however this will depend on
how quickly surface low/wrap around clouds shift east.

&&

.PREV DISCUSSION... /Issued 338 AM CDT Wed Jul 5 2017/

DISCUSSION...
Current water vapor imagery and H5 heights show upper low slowly
rotating over southwest Missouri early this morning. A few light
showers noted across northeast Oklahoma and northwest Arkansas on
the backside of the low. A more notable band of convection was in
progress down across southern Oklahoma translating eastward into
southwest Arkansas.

Hi-res models have been fairly consistent over the past day with
developing this southern band of precipitation. Stalled boundary
along the Red River Valley and 25 to 35 kt jet over-running the
boundary has allowed multiple clusters of thunderstorms with heavy
rain to develop. Several inches of rain is possible with these
storms, leading to increased flash flooding concerns through the
morning hours...especially those areas that have already received
recent heavy rainfall. By late morning this band of convection will
shift south, and with loss of LLJ will decrease in intensity by late
morning. Upper low will be very slow to move east and portions of
eastern Oklahoma and western Arkansas could see additional scattered
showers and isolated thunder this afternoon.

The region will get a brief respite from precipitation chances,
but in return will see temperatures climb back into the 90s for
Thursday and Friday as heights rise behind the trough. Given
recent rainfall and dewpoints climbing into the upper 60s and low
70s, heat indices will likely approach the 100 to 105 range once
again in many locations. A trough digging towards the Great Lakes
will nudge the upper ridge back west late Friday, placing the
Plains states back into northwest flow aloft. A back-door cold
front will slide into the region Saturday with precipitation
chances increasing for the weekend. Northwest flow pattern looks
to hold until early to mid- week when a trough is progged to move
into the Pacific Northwest.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...12
Hazardous weather outlook, Jul 5, 4:23 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
423 AM CDT Wed Jul 5 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-060930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
423 AM CDT Wed Jul 5 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
    RISK...Elevated.
    AREA...Far southeast Oklahoma.
    ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A cluster of strong thunderstorms will continue to move over portions
of far southeast Oklahoma this morning. 2 to 3 inches of rainfall
have already fallen overnight and another 1 to 2 inches are likely,
primarily across Pushmataha and Choctaw counties. This could potentially
cause significant flash flooding in these areas. In addition a few
of these storms could produce gusty winds to 50 mph and small hail.
The heavier rain is expected to shift southeast of the region by
mid morning with only a few lingering showers and thunderstorms
into the afternoon hours across southeast Oklahoma and northwest
Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.
SATURDAY THROUGH TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A ridge of high pressure will build into the Southern Plains
by Friday with afternoon heat indices in the 100 to 105 degree
range across portions of eastern Oklahoma and west-central
Arkansas.

Shower and thunderstorm chances will begin to increase into the
weekend as a back door cold front pushes into the region.
Lingering precipitation chances will persist into the early part
of next week as a moist and unstable air-mass remains in place.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 5, 5:22 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
522 AM CDT WED JUL 5 2017

OKZ049-053-051115-
Choctaw OK-Pushmataha OK-
522 AM CDT WED JUL 5 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUSHMATAHA AND CHOCTAW
COUNTIES UNTIL 615 AM CDT...

At 521 AM CDT, strong thunderstorms were located along a line
extending from 8 miles west of Kellond to 9 miles northeast of Fort
Towson. Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Fort Towson...                    Sawyer...
Rattan...                         Soper...
Hugo Lake State Park...           Kellond...
Kent...                           Goodland...
Messer...                         Raymond Gary State Park...
Moyers...                         Oleta...
Cloudy...                         Grant...
Ord...                            Sobol...
Fallon...                         Frogville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms which is
causing significant flash flooding. Do not drive your vehicle
through flooded roadways.

&&

LAT...LON 3389 9546 3387 9550 3389 9551 3388 9554
      3393 9556 3394 9560 3391 9564 3415 9588
      3416 9578 3434 9578 3433 9505 3425 9505
      3424 9515 3394 9516 3396 9523 3389 9526
      3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 1021Z 323DEG 28KT 3425 9578 3411 9515
Local storm report, Jul 5, 6:39 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
639 AM CDT WED JUL 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      SPEER                   34.11N 95.56W
07/05/2017                   CHOCTAW            OK   PUBLIC

            LOW WATER CROSSING FLOODED.

&&

JDS
Local storm report, Jul 5, 8:03 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 AM CDT WED JUL 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     FLASH FLOOD      ANTLERS                 34.23N 95.62W
07/05/2017                   PUSHMATAHA         OK   LAW ENFORCEMENT

            NEW HOPE ROAD AND MILLER JUMBO ROAD NEAR ANTLERS ARE
            CLOSED DUE TO FLOODING.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:29 AM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha2 hr
Jul 5, 3:16 AM CDTFlash Flood WarningTSAChoctaw, Pushmataha6 hr
Jul 5, 5:22 AM CDTSpecial Weather StatementTSAChoctaw53 min
Jul 5, 9:10 AM CDTAreal Flood WarningTSAChoctaw, Pushmataha12 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.